Concurrent lupus anticoagulants and prothrombin defiency due to phenytoin use

R. L. Harrison, J. B. Alperin, D. Kumar

Research output: Contribution to journalArticle

27 Scopus citations

Abstract

A man with a lupus anticoagulant and a prothrombin deficiency was studied before and after cessation of treatment with phenytoin. Multiple abnormal laboratory values of the following partially or completely resolved after the patient's therapy was discontinued: tissue thromboplastin inhibition ratio, prothrombin time, activated partial thromboplastin time, anticardiolipin antibodies, and quantitative measures and abnormal pattern on crossed immunoelectrophoresis of prothrombin. This patient represented an example of a concurrent drug-induced prothrombin deficiency and a lupus anticoagulant.

Original languageEnglish (US)
Pages (from-to)719-722
Number of pages4
JournalArchives of Pathology and Laboratory Medicine
Volume111
Issue number8
StatePublished - Jan 1 1987

ASJC Scopus subject areas

  • Pathology and Forensic Medicine
  • Medical Laboratory Technology

Fingerprint Dive into the research topics of 'Concurrent lupus anticoagulants and prothrombin defiency due to phenytoin use'. Together they form a unique fingerprint.

  • Cite this